Researchers find that men with BPH aren't the only ones at risk for urinarary infections
Men who receive a prescription to buy Flomax to treat an enlarged prostate, also known as BPH, may be worried about lower urinary tract infections, as these are a common side effect of the condition.
Men who receive a prescription to buy Flomax to treat an enlarged prostate, also known as BPH, may be worried about lower urinary tract infections, as these are a common side effect of the condition. However, new research suggests that men taking certain other prescription drugs may also have reason for concern.
After examining the medical records of nearly 15,000 individuals, researchers from the Kaiser Permanente Foundation found that common medications like antihistamines, bronchodilators, anticholinergics and sympathomimetics contribute to about 10 percent of all lower urinary tract infections in men.
"It is a common misconception that lower urinary tract infection are solely due to BPH," said lead researcher Melanie C. Wuerstle. "Interestingly in this study, men without BPH were more likely to be affected by these common medications having lower urinary tract symptoms."
The findings suggest that men taking a number of different medications should be aware of their risk of developing a lowering urinary tract infection. While BPH may be one of the most common risk factors for these infections, the researchers pointed out that there may be numerous potential causes.
See also ...
|IMPORTANT DISCLOSURE: All medical content and news articles on this website is supplied by an independent third party company. While the information can be useful, this website relies on others for its creation and cannot guarantee the accuracy, medical efficacy, or reliability of the information provided. In all circumstances, you should always seek the advice of your physician and/or other qualified health professional(s) for drug, medical condition, or treatment advice. This website does not provide any medical advice. The content provided on this website is not a substitute for professional medical advice, diagnosis or treatment.|